Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online
Ask a Urologist   »  

Blood in semen and have an enlarged prostate. Taking warfarin. Is medication the cause?

User rating for this question
Very Good
Answered by

Nephrologist
Practicing since : 2009
Answered : 4362 Questions
Question
i M 75 and i have blood in my semen i have an enlarged prostate and take warfarin (7mg daily) could this be a cause? thanks XXXXXXX
Posted Tue, 17 Apr 2012 in Urinary and Bladder Problems
 
 
Answered by Dr. Rakesh Madhyastha 26 minutes later
Hello.

Thanks for the query.

I would like to know more about your present condition in order to suggest you better.

1. When did you notice blood in your semen? Was it blood stained or XXXXXXX blood? Is this the first time you have noticed blood in your semen?
2. Do you notice blood while urinating? Blood in stools? Easy bruising?
3. When was the last time you tested your INR (International Normalized Ratio)? and what were the reports? Was the Warfarin dose adjusted on your last visit?

Please get back to me with the answers to these questions, I am awaiting your reply.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Blood in semen and have an enlarged prostate. Taking warfarin. Is medication the cause? 4 hours later
HELLO DOCTOR IT WAS DARK SPERM ( LOOKS STAINED BY BLOOD) NONE WHEN URINATING 4 WEEKS AGO INR 2,5 NO ALTERATION IN WARFARIN
 
 
Answered by Dr. Rakesh Madhyastha 1 hour later
Hello

Thanks for replying

Considering your profile and history I think the most probable reason for the blood stained semen is prostatis. It in basically inflammation of the prostate gland. It is common in people above the age of 60 with enlarged prostate gland.

The ideal thing to do is to XXXXXXX a urologist, he would examine you and probably ask for an ultra sound pelvis.


Since your INR is well within expected limits the blood stained semen is unlikely because of warfarin

I hope I have answered your query, if you have no further queries please accept my answer

I wish you a speedy recovery

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor